Alert archive / California / Frost Advisories in 2022

Frost Advisory 19, NWS Eureka, CA

April 12, 2022Humboldt County, Mendocino County, California

NWS Eureka, CA issued this frost advisory at Apr 12, 2022, 3:18 PM PDT for Humboldt County, Mendocino County, California. It took effect at Apr 13, 2022, 1:00 AM PDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Apr 12, 2022, 3:18 PM PDT (22:18 UTC)
In effect from
Apr 13, 2022, 1:00 AM PDT
Expired
Apr 13, 2022, 10:00 AM PDT
In force
9 hr
Issued by
NWS Eureka, CA

Counties Humboldt County, CA, Mendocino County, CA

The radar

The Eureka (Bunker Hill) radar (KBHX), 71 km from the middle of the area, began a volume at 22:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Medford/Jackson, OR (KMFR), launched 12:00Z, 10.3 hours before the alert went out and 266 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Medford/Jackson, OR at 12:00Z on 2022-04-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Medford/Jackson, OR at 12:00Z on 2022-04-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 130 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2 J/kg
Mixed-layer CIN
-13 J/kg
Mixed-layer LCL
824 m above ground
0-6 km bulk shear
68 kt
0-1 km storm-relative helicity
130 m²/s²
0-3 km storm-relative helicity
215 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

449 
WWUS76 KEKA 122218
NPWEKA

URGENT - WEATHER MESSAGE
National Weather Service Eureka CA
318 PM PDT Tue Apr 12 2022

CAZ106-110-130630-
/O.NEW.KEKA.FZ.W.0012.220413T0800Z-220413T1700Z/
/O.NEW.KEKA.FR.Y.0019.220413T0800Z-220413T1700Z/
Southern Humboldt Interior-Northwestern Mendocino Interior-
318 PM PDT Tue Apr 12 2022

...FREEZE WARNING IN EFFECT FROM 1 AM TO 10 AM PDT WEDNESDAY...
...FROST ADVISORY IN EFFECT FROM 1 AM TO 10 AM PDT WEDNESDAY...

* WHAT...For the Freeze Warning, sub-freezing temperatures ranging
  from 28 to 31 expected. For the Frost Advisory, temperatures  
  ranging from 32 to 36 will result in frost formation.

* WHERE...Southern Humboldt Interior and Northwestern Mendocino 
  Interior Counties.

* WHEN...From 1 AM to 10 AM PDT Wednesday.

* IMPACTS...Frost and freeze conditions will kill crops and 
  other sensitive vegetation.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. Provide
adequate shelter for outdoor pets or consider bringing them
indoors.

Frost Advisories and Freeze Warnings are issued during the local
growing season as defined by climatology and local agriculture
experts. Once the growing season has ended these statements will
no longer be issued until the spring.

&&

$$

CAZ114-130630-
/O.NEW.KEKA.FZ.W.0012.220413T0800Z-220413T1700Z/
Northern Lake-
318 PM PDT Tue Apr 12 2022

...FREEZE WARNING IN EFFECT FROM 1 AM TO 10 AM PDT WEDNESDAY...

* WHAT...Sub-freezing temperatures ranging from 28 to 31 
  expected.

* WHERE...Northern Lake County.

* WHEN...From 1 AM to 10 AM PDT Wednesday.

* IMPACTS...Frost and freeze conditions will kill crops and 
  other sensitive vegetation.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. Provide
adequate shelter for outdoor pets or consider bringing them
indoors.

Frost Advisories and Freeze Warnings are issued during the local
growing season as defined by climatology and local agriculture
experts. Once the growing season has ended these statements will
no longer be issued until the spring.

&&

$$

CAZ105-113-115-130630-
/O.NEW.KEKA.FR.Y.0019.220413T0800Z-220413T1700Z/
Northern Humboldt Interior-Southeastern Mendocino Interior-
Southern Lake-
318 PM PDT Tue Apr 12 2022

...FROST ADVISORY IN EFFECT FROM 1 AM TO 10 AM PDT WEDNESDAY...

* WHAT...Low temperatures ranging from 32 to 36 will result in 
  frost formation.

* WHERE...Northern Humboldt Interior, Southeastern Mendocino 
  Interior and Southern Lake Counties.

* WHEN...From 1 AM to 10 AM PDT Wednesday.

* IMPACTS...Frost could kill sensitive outdoor vegetation if 
  left uncovered.



PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

Frost Advisories and Freeze Warnings are issued during the local
growing season as defined by climatology and local agriculture
experts. Once the growing season has ended these statements will
no longer be issued until the spring.

&&

$$
2 follow-up statements
914 
WWUS76 KEKA 130526
NPWEKA

URGENT - WEATHER MESSAGE
National Weather Service Eureka CA
1026 PM PDT Tue Apr 12 2022

CAZ106-110-131330-
/O.CAN.KEKA.FR.Y.0019.220413T0800Z-220413T1700Z/
/O.CON.KEKA.FZ.W.0012.220413T0800Z-220413T1700Z/
Southern Humboldt Interior-Northwestern Mendocino Interior-
1026 PM PDT Tue Apr 12 2022

...FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM PDT WEDNESDAY...

* WHAT...Sub-freezing temperatures as low as 29 expected.

* WHERE...Northwestern Mendocino Interior and Southern Humboldt 
  Interior Counties.

* WHEN...Until 10 AM PDT Wednesday.

* IMPACTS...Frost and freeze conditions will kill crops and 
  other sensitive vegetation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. Provide
adequate shelter for outdoor pets or consider bringing them
indoors.

Frost Advisories and Freeze Warnings are issued during the local
growing season as defined by climatology and local agriculture
experts. Once the growing season has ended these statements will
no longer be issued until the spring.

&&

$$

CAZ113-115-131330-
/O.UPG.KEKA.FR.Y.0019.220413T0800Z-220413T1700Z/
/O.EXA.KEKA.FZ.W.0012.220413T0800Z-220413T1700Z/
Southeastern Mendocino Interior-Southern Lake-
1026 PM PDT Tue Apr 12 2022

...FREEZE WARNING IN EFFECT UNTIL 10 AM PDT WEDNESDAY...

* WHAT...Sub-freezing temperatures as low as 31 expected.

* WHERE...Southeastern Mendocino Interior and Southern Lake 
  Counties.

* WHEN...Until 10 AM PDT Wednesday.

* IMPACTS...Frost and freeze conditions will kill crops and 
  other sensitive vegetation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. Provide
adequate shelter for outdoor pets or consider bringing them 
indoors.

Frost Advisories and Freeze Warnings are issued during the local
growing season as defined by climatology and local agriculture
experts. Once the growing season has ended these statements will
no longer be issued until the spring.

&&

$$

CAZ114-131330-
/O.CON.KEKA.FZ.W.0012.220413T0800Z-220413T1700Z/
Northern Lake-
1026 PM PDT Tue Apr 12 2022

...FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM PDT WEDNESDAY...

* WHAT...Sub-freezing temperatures as low as 29 expected.

* WHERE...Northern Lake County.

* WHEN...Until 10 AM PDT Wednesday.

* IMPACTS...Frost and freeze conditions will kill crops and 
  other sensitive vegetation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. Provide
adequate shelter for outdoor pets or consider bringing them
indoors.

Frost Advisories and Freeze Warnings are issued during the local
growing season as defined by climatology and local agriculture
experts. Once the growing season has ended these statements will
no longer be issued until the spring.

&&

$$

CAZ112-131330-
/O.EXA.KEKA.FR.Y.0019.220413T0800Z-220413T1700Z/
Southwestern Mendocino Interior-
1026 PM PDT Tue Apr 12 2022

...FROST ADVISORY IN EFFECT UNTIL 10 AM PDT WEDNESDAY...

* WHAT...Temperatures as low as 33 will result in frost 
  formation.

* WHERE...Southwestern Mendocino Interior County.

* WHEN...Until 10 AM PDT Wednesday.

* IMPACTS...Frost could kill sensitive outdoor vegetation if 
  left uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

Frost Advisories and Freeze Warnings are issued during the local
growing season as defined by climatology and local agriculture
experts. Once the growing season has ended these statements will
no longer be issued until the spring.

&&

$$

CAZ105-131330-
/O.CON.KEKA.FR.Y.0019.220413T0800Z-220413T1700Z/
Northern Humboldt Interior-
1026 PM PDT Tue Apr 12 2022

...FROST ADVISORY REMAINS IN EFFECT UNTIL 10 AM PDT WEDNESDAY...

* WHAT...Temperatures as low as 27 will result in frost 
  formation.

* WHERE...Northern Humboldt Interior County.

* WHEN...Until 10 AM PDT Wednesday.

* IMPACTS...Frost could kill sensitive outdoor vegetation if 
  left uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

Frost Advisories and Freeze Warnings are issued during the local
growing season as defined by climatology and local agriculture
experts. Once the growing season has ended these statements will
no longer be issued until the spring.

&&

$$
899 
WWUS76 KEKA 130907
NPWEKA

URGENT - WEATHER MESSAGE
National Weather Service Eureka CA
207 AM PDT Wed Apr 13 2022

CAZ113-131700-
/O.CAN.KEKA.FZ.W.0012.000000T0000Z-220413T1700Z/
/O.EXA.KEKA.FR.Y.0019.000000T0000Z-220413T1700Z/
Southeastern Mendocino Interior-
207 AM PDT Wed Apr 13 2022

...FROST ADVISORY IN EFFECT UNTIL 10 AM PDT THIS MORNING...

* WHAT...Temperatures as low as 33 will result in frost 
  formation.

* WHERE...Southeastern Mendocino Interior County.

* WHEN...Until 10 AM PDT this morning.

* IMPACTS...Frost could kill sensitive outdoor vegetation if left
  uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

Frost Advisories and Freeze Warnings are issued during the local
growing season as defined by climatology and local agriculture
experts. Once the growing season has ended these statements will
no longer be issued until the spring.

&&

$$

CAZ105-131700-
/O.UPG.KEKA.FR.Y.0019.000000T0000Z-220413T1700Z/
/O.EXA.KEKA.FZ.W.0012.000000T0000Z-220413T1700Z/
Northern Humboldt Interior-
207 AM PDT Wed Apr 13 2022

...FREEZE WARNING IN EFFECT UNTIL 10 AM PDT THIS MORNING...

* WHAT...Sub-freezing temperatures as low as 27.

* WHERE...Northern Humboldt Interior County.

* WHEN...Until 10 AM PDT this morning.

* IMPACTS...Frost and freeze conditions will kill crops and other
  sensitive vegetation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. Provide
adequate shelter for outdoor pets or consider bringing them
indoors.

Frost Advisories and Freeze Warnings are issued during the local
growing season as defined by climatology and local agriculture
experts. Once the growing season has ended these statements will
no longer be issued until the spring.

&&

$$

CAZ102-109-111-131700-
/O.EXA.KEKA.FZ.W.0012.000000T0000Z-220413T1700Z/
Del Norte Interior-Mendocino Coast-
Northeastern Mendocino Interior-
207 AM PDT Wed Apr 13 2022

...FREEZE WARNING IN EFFECT UNTIL 10 AM PDT THIS MORNING...

* WHAT...Sub-freezing temperatures as low as 25.

* WHERE...Del Norte Interior, Mendocino Coast and Northeastern 
  Mendocino Interior Counties.

* WHEN...Until 10 AM PDT this morning.

* IMPACTS...Frost and freeze conditions will kill crops and other
  sensitive vegetation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. Provide
adequate shelter for outdoor pets or consider bringing them
indoors.

Frost Advisories and Freeze Warnings are issued during the local
growing season as defined by climatology and local agriculture
experts. Once the growing season has ended these statements will
no longer be issued until the spring.

&&

$$

CAZ106-110-114-115-131700-
/O.CON.KEKA.FZ.W.0012.000000T0000Z-220413T1700Z/
Southern Humboldt Interior-Northwestern Mendocino Interior-
Northern Lake-Southern Lake-
207 AM PDT Wed Apr 13 2022

...FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM PDT THIS
MORNING...

* WHAT...Sub-freezing temperatures as low as 26.

* WHERE...Northwestern Mendocino Interior, Northern Lake, 
  Southern Humboldt Interior and Southern Lake Counties.

* WHEN...Until 10 AM PDT this morning.

* IMPACTS...Frost and freeze conditions will kill crops and 
  other sensitive vegetation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. Provide
adequate shelter for outdoor pets or consider bringing them
indoors.

Frost Advisories and Freeze Warnings are issued during the local
growing season as defined by climatology and local agriculture
experts. Once the growing season has ended these statements will
no longer be issued until the spring.

&&

$$

CAZ112-131700-
/O.CON.KEKA.FR.Y.0019.000000T0000Z-220413T1700Z/
Southwestern Mendocino Interior-
207 AM PDT Wed Apr 13 2022

...FROST ADVISORY REMAINS IN EFFECT UNTIL 10 AM PDT THIS
MORNING...

* WHAT...Temperatures as low as 33 will result in frost 
  formation.

* WHERE...Southwestern Mendocino Interior County.

* WHEN...Until 10 AM PDT this morning.

* IMPACTS...Frost could kill sensitive outdoor vegetation if 
  left uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

Frost Advisories and Freeze Warnings are issued during the local
growing season as defined by climatology and local agriculture
experts. Once the growing season has ended these statements will
no longer be issued until the spring.

&&

$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this frost advisory went out at Apr 12, 2:51 PM PDT, 27 minutes earlier.

Area forecast discussion, Apr 12, 2:51 PM PDT, 27 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
251 PM PDT Tue Apr 12 2022

.SYNOPSIS...unseasonably cool and showery pattern continues with
small hail possible and mountain snow. The unsettled weather will
continue through the week with occasional periods of steadier
precipitation and snow levels gradually rising.

&&

.DISCUSSION...Scattered showers continue to move eastward across
areas mainly north of the Humboldt Mendocino county border with
most cell returns in the 35 dbz ish range suggesting all rain.
Nonetheless with a little afternoon and evening heating cannot
rule additional bouts of small hail later this afternoon and early
evening.  Bursts of mountain snow continue as well, with snow
levels ranging from around 3000 feet and up over the interior
mountains. Have cancelled the existing Winter Weather Advisory and
replaced with a new one covering tomorrow's next round of
precipitation as flow becomes more zonal and a few short waves
aloft activate another period of heavier showers...mainly late
morning on. Will have to add another Frost Advisory and Freeze
Warning for some of the interior valley locations again tonight
given the cold airmass over the area and clearing clouds once the
sun goes down. The cool and and unsettled weather will continue,
as troughing remains across the Pacific NW. Additional shortwaves
rotating around that trough and eventually spinning up another
upper level low will result in additional periods of
precipitation late in the week with the best chances for more
widespread precipitation on Friday through early Saturday, then
possibly again by late Monday of next week. Snow levels are
expected to be quite a bit higher with these systems, but high
elevation snow is still possible late in the work week.

&&

.AVIATION...Weather near area terminals has calmed this
morning, though sporadic light rain showers continue to move
through. Mostly VFR conditions prevail with some sporadic MVFR
ceilings within showers and mist along the coast. Similar conditions
are expected to persist through the day with rain showers (and snow
above 2000 feet) being the main concern.  HREF and model soundings
are hinting at a more consistent period of MVFR or even briefly IFR
rain late this monring through early afternoon along the northern
coast, though specific timing is highly uncertain. Otherwise,
conditions outside of showers will be VFR with scattered skies.
Unsettled conditions are expected to continue through Wednesday.
/JHW

&&

.AVIATION...An unsettled weather pattern continued to impact regional airports
and airfields today...especially over Humboldt and Del Norte. By
afternoon, numerous showers were frequent and caused sporadic MVFR
conditions...down from prevailing VFR. Southerly to southwesterly
winds begin to increase in the afternoon north of Cape Mendocino
while west-northwest winds became breezy over inland Mendocino this
afternoon. Some tapering of showers this evening expected. However,
all model indications are for more unsettled weather to happen
across the region through the next 48 hours at least. /TA

&&

.MARINE...Seas have been slowly subsiding this afternoon and
should drop below 10 feet late this afternoon. A new advisory for
small craft will be necessary for the next frontal system
expected on Wed. Southerly winds may briefly gust to 35 kt by late
afternoon or early Wednesday evening. The coverage and duration
of gale force wind appears to be insufficient to warrant a gale
watch at this time. Light to moderate northerlies are then
expected to return Thursday. Another front will move across the
area Friday through Saturday bringing another ramp up of
southerlies followed by northerlies.

&&

.EKA WATCHES/WARNINGS/ADVISORIES...
CA...
     Winter Weather Advisory from 1 PM Wednesday to 1 PM PDT
     Thursday for CAZ102-105>108-111-114.

NORTHWEST CALIFORNIA COASTAL WATERS...
     Small Craft Advisory until 5 PM PDT this afternoon for
     PZZ450-470-475.

&&

Visit us at https://www.weather.gov/eureka

Follow us on Facebook and Twitter at:
https://www.facebook.com/NWSEureka
https://www.twitter.com/NWSEureka

For forecast zone information
see the forecast zone map online:
https://www.weather.gov/images/eka/zonemap.png
Hazardous weather outlook, Apr 12, 6:39 AM PDT, 8 hours 39 minutes before
Hazardous Weather Outlook
National Weather Service Eureka CA
639 AM PDT Tue Apr 12 2022

CAZ109-112-113-131345-
Mendocino Coast-Southwestern Mendocino Interior-
Southeastern Mendocino Interior-
639 AM PDT Tue Apr 12 2022

...FROST ADVISORY IN EFFECT UNTIL 9 AM THIS MORNING...

This hazardous weather outlook is for northwest California.

.DAY ONE...Today and tonight.

A Frost Advisory is in effect through 9 AM this morning.
Small hail showers are possible today.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Additional rainfall amounts of 1 to 2 inches are possible through
Saturday.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.

For further details please refer to NOAA Weather Radio or
weather.gov/eureka.

CAZ101-103-104-107-108-131345-
Coastal Del Norte-Northern Humboldt Coast-Southwestern Humboldt-
Northern Trinity-Southern Trinity-
639 AM PDT Tue Apr 12 2022

This hazardous weather outlook is for northwest California.

.DAY ONE...Today and tonight.

Isolated thunderstorms are possible this afternoon and evening.
Small hail showers are possible.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Additional rainfall amounts of 1 to 3 inches are possible through
Saturday. Small hail showers are possible through early Wednesday.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.

For further details please refer to NOAA Weather Radio or
weather.gov/eureka.

CAZ102-105-106-131345-
Del Norte Interior-Northern Humboldt Interior-
Southern Humboldt Interior-
639 AM PDT Tue Apr 12 2022

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 6 AM WEDNESDAY...

This hazardous weather outlook is for northwest California.

.DAY ONE...Today and tonight.

A Winter Weather Advisory is in effect until 6 AM Wednesday morning.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

2 to 4 inches of rain are possible through Saturday with locally
higher amounts. Additional mountain snow accumulations are likely.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.

For further details please refer to NOAA Weather Radio or
weather.gov/eureka.

CAZ110-111-114-115-131345-
Northwestern Mendocino Interior-Northeastern Mendocino Interior-
Northern Lake-Southern Lake-
639 AM PDT Tue Apr 12 2022

...FREEZE WARNING IN EFFECT UNTIL 9 AM THIS MORNING...

This hazardous weather outlook is for northwest California.

.DAY ONE...Today and tonight.

A Freeze Warning is in effect through 9 AM this morning.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Additional rainfall amounts of 1 to 2 inches are possible through
Saturday.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.

For further details please refer to NOAA Weather Radio or
weather.gov/eureka.

In the hours before

Local storm report, Apr 12, 1:30 PM PDT, 1 hour 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EUREKA CA
130 PM PDT TUE APR 12 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0129 PM     SNOW             4 E HAYFORK             40.57N 123.06W
04/12/2022  M2.0 INCH        TRINITY            CA   COCORAHS

            2 INCHES OF SNOW ACCUMULATION OVERNIGHT
            STATION ELEVATION: 2772 FT.

&&

DJB

The office that day

Everything else NWS Eureka, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 11, 5:21 PM PDTSpecial Weather StatementEKADel Norte24 min
Apr 11, 5:38 PM PDTSpecial Marine WarningEKA37 min
Apr 11, 5:55 PM PDTSpecial Weather StatementEKAHumboldt35 min
Apr 12, 8:54 AM PDTSmall Craft AdvisoryEKA8 hr
Apr 12, 3:18 PM PDTFreeze WarningEKADel Norte, Humboldt, Lake, Mendocino19 hr
Apr 12, 3:32 PM PDTWinter Weather AdvisoryEKADel Norte, Humboldt, Lake, Mendocino, Trinity44 hr

Nearby

Frost Advisories in California, 2022Every frost advisory in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.